This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My wife has been struggling with palpitations, anxiety, dizziness, migraine, nausea and some vertigo. Her (well-known and respected) doctor is starting treatment for the panic component with Klonipin (klonopin). But the first prescription is for 1mg twice a day. The first pill put her down in the chair with slurred speech, impaired memory and physical movement and all the signs of a serious drunk. Looking around the (dangerous) internet I see starting doses at .25 and .5, not 2 mg.
I am not able to reach the doctor for the next few days. Should I be concerned if the prescription was ordered/delivered properly? Is it possible he's looking for a quick indication of efficacy? Should I have my wife back it down by half until she can see the doctor - or does that wreck his protocol?
You know from direct observation that that dose is too much for her..it is suppose to be enough to take the edge off, not make her comatose, so lowering the dose and telling the doctor when you can is what is indicated here...every one is sensitive to this medication in their own way so you need to titrate and find the right dose.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.